Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 379, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 26, 2004, 11:43 PM CST for Franklin County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2004, 11:43 PM CST (05:43 UTC)
- Expired
- Nov 27, 2004, 12:30 AM CST
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 270543 SVRTSA ARC047-270630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1141 PM CST FRI NOV 26 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 1230 AM CST * AT 1135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF CHARLESTON...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON... OZARK...DENNING...WIEDERKEHR VILLAGE AND ALTUS. SOME ROTATION CONTINUES WITH THIS STORM. PERSONS IN THE PATH OF THE STORM SHOULD PAY CLOSE ATTENTION TO LOCAL CONDITIONS AND BE READY TO MOVE TO A PLACE OF SAFETY. LAT...LON 3552 9402 3525 9407 3541 9372 3575 9370 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 10:45 PM CST, 58 minutes earlier.
Area forecast discussion, Nov 26, 10:45 PM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1045 PM CST FRI NOV 26 2004 A NUMBER OF LOW-TOPPED STORMS HAVE DEVELOPED ALONG THE BACK EDGE OF THE DEEPER MOISTURE IN FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. A NUMBER OF THE CELLS HAVE DEVELOPED MESOCYCLONES. A WEAK BAROCLINIC ZONE AND THE USUAL OROGRAPHIC EFFECTS HAVB ESTABLISHED A GRADIENT OF HELICITY...SURFACE BASED INSTABILITY AND MOISTURE CONVERGENCE FROM THE SURFACE LOW IN WESTERN OSAGE COUNTY TO SOUTH TULSA TO NORTHERN LE FLORE COUNTY AND SEBASTIAN COUNTY. THE MOST IMPRESSIVE CELLS SO FAR HAVE BEEN TRAINING OUT OF LATIMER COUNTY AND INTO LE FLORE COUNTY. THE CELLS PEAK IN REFLECTIVITY...ORGANIZATION AND MESOCYCLONE DEVELOPMENT AS THEY CROSS THE GRADIENTS...THEN WEAKEN AS THEY APPROACH FORT SMITH. WITH TIME THAT MAY CHANGE HOWEVER AND WE WILL MONITOR THE SITUATION CLOSELY. THE CELL WE ISSUED A SEVERE THUNDERSTORM WARNING ON HAD AN ESTABLISHED LOW-LEVEL MESOCYCLONE AND APPEARED TO BE A DOWNBURST THREAT...IN THE MOST RECENT SCAN THE HI-REZ VIL HAS JUST REACHED 80...SUGGESTING AN INCREASING HAIL THREAT...AND THE CIRCULATION TIGHTENED. ANY FURTHER INCREASE IN CELL ORGANIZATION WILL PROMPT A TORNADO WARNING. WE ALSO BELIEVE THAT THERE IS AN INCREASING THREAT FOR SEVERE STORM DEVELOP FROM WEST OF MCALESTER TO WEST HUGO WHERE HI-REZ GRIDS SHOW SURFACE BASED LIFTED INDICES TO -5 AND A STEADILY WEAKENING CAP. AS THE BOUNDARIES APPROACH FROM THE WEST IN THE NEXT COUPLE OF HOURS THERE COULD BE SOME SURFACE BASED DEVELOPMENT. IF THIS OCCURS...IT WOULD QUICKLY BECOME SEVERE. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Nov 26, 7:28 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 728 PM CST FRI NOV 26 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 728 PM CST FRI NOV 26 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT TORNADO. RISK...LIMITED. AREA...SOUTH AND EAST OF A HUGO...STIGLER TO CASS LINE. ONSET...AFTER 9PM...ENDING AROUND 3AM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EAST OF A BOSWELL TO SOUTH COFFEYVILLE LINE. ONSET...AFTER 9PM...ENDING AROUND 3AM. DISCUSSION... LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS AHEAD OF AN APPROACHING SURFACE LOW AND ASSOCIATED COLD FRONT AND DRY LINE. DEW POINTS WILL REACH THE 50S THROUGHOUT MUCH OF THE REGION. THIS COMBINED WITH STRONG LIFT AND COLD AIR ALOFT WILL INCREASE THE POTENTIAL FOR SEVERE WEATHER TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN OKLAHOMA BETWEEN 8 AND 10PM AND MOVE EAST INTO ARKANSAS. WIND FIELDS ALOFT ARE QUITE STRONG AND FAVOR SUPERCELL STORM STRUCTURE FOR SEVERAL HOURS BEFORE THE STORMS TEND TO ORGANIZE INTO LINES. THE STORMS THAT FORM IN SOUTHEAST OKLAHOMA AND SPREAD INTO WEST CENTRAL ARKANSAS MAY BE CLOSE TO BEING SURFACE BASED...SUGGESTING THE GREATEST THREAT FOR STRONG WINDS AND LOW-LEVEL ROTATION WILL BE IN THESE AREAS. FURTHER NORTH...THE MORE ELEVATED NATURE OF THE STORMS SUGGESTS PRIMARILY A HAIL THREAT. THE STORMS SHOULD BE CLEARING THE FAR EASTERN SECTIONS OF THE TULSA FORECAST AREA AROUND 3AM...ENDING THE SEVERE THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OUTLOOK AREA SHOULD BE READY TO ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...WINTER WEATHER POTENTIAL TUESDAY NIGHT IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EMERGENCY MANAGEMENT PLANNING STATEMENT... THE STORM SYSTEM THAT IS EXPECTED MOVE ACROSS CENTRAL UNITED STATES DURING THE FIRST HALF OF NEXT WEEK WILL TRACK FAR ENOUGH SOUTH THAT THERE IS THE POSSIBILITY OF THUNDERSTORMS IN FAR SOUTHEAST OKLAHOMA MONDAY AND A CHANCE OF MIXED PRECIPITATION IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT. INTERESTS SHOULD CONTINUE TO MONITOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS STORM SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Nov 26, 11:41 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1141 PM CST FRI NOV 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL RYE HILL 35.27N 94.37W
11/26/2004 0.75 INCH SEBASTIAN AR AMATEUR RADIO
1136 PM HAIL CENTRAL CITY 35.32N 94.25W
11/26/2004 1.00 INCH SEBASTIAN AR AMATEUR RADIO
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 11:00 PM CST | Tornado Warning | TSA | Sebastian | 30 min |
| Nov 26, 11:29 PM CST | Tornado Warning | TSA | Sebastian | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.